Alert archive / Washington / High Wind Warnings in 2006

High Wind Warning 6, NWS Seattle, WA

February 10, 2006

NWS Seattle, WA issued this high wind warning at Feb 10, 2006, 7:46 AM PST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 10, 2006, 7:46 AM PST (15:46 UTC)
Expired
Feb 10, 2006, 3:00 PM PST
In force
7 hr
Issued by
NWS Seattle, WA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KSEW 101546
NPWSEW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
746 AM PST FRI FEB 10 2006

WAZ004-007-008-102300-
/O.NEW.KSEW.HW.W.0006.060210T1546Z-060210T2300Z/
CENTRAL CASCADE FOOTHILLS-SEATTLE METROPOLITAN AREA-TACOMA AREA-
746 AM PST FRI FEB 10 2006

...HIGH WIND WARNING IN EFFECT UNTIL 3 PM PST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A HIGH WIND
WARNING FOR THE CASCADE FOOTHILLS UNTIL 3 PM PST THIS AFTERNOON.
THIS WARNING INCLUDES THE CITIES OF BLACK DIAMOND...CUMBERLAND...
ORTING...BONNEY LAKE...BUCKLEY...NORTH BEND...AND ENUMCLAW. THE
WARNING DOES NOT INCLUDE THE GREATER SEATTLE AND TACOMA AREAS.

EAST WINDS OF 30 TO 40 MPH WITH GUSTS NEAR 60 WILL OCCUR DURING
THE DAY BEFORE SUBSIDING THIS AFTERNOON. ALREADY WINDS HAD
GUSTED TO 61 MPH AT NORTH BEND AND 60 MPH IN ENUMCLAW.

HIGH WINDS CAN TOPPLE TREES...DOWN POWER LINES...AND DAMAGE SOME
STRUCTURES.

$$

WEATHER.GOV/SEATTLE
1 follow-up statement
000 
WWUS76 KSEW 102305
NPWSEW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
305 PM PST FRI FEB 10 2006

WAZ004-007-008-110015-
/O.EXP.KSEW.HW.W.0006.000000T0000Z-060210T2300Z/
CENTRAL CASCADE FOOTHILLS-SEATTLE METROPOLITAN AREA-TACOMA AREA-
305 PM PST FRI FEB 10 2006

...HIGH WIND WARNING HAS EXPIRED...

THE HIGH WIND WARNING FOR THE CASCADE FOOTHILLS IS NO LONGER IN
EFFECT. WINDS SUBSIDED INTO THE 15 TO 25 MPH RANGE...WITH GUSTS
TO 50 MPH...THIS AFTERNOON. EARLIER TODAY...WINDS GUSTED TO 61
MPH IN NORTH BEND AND 60 MPH NEAR ENUMCLAW.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this high wind warning went out at Feb 10, 3:20 AM PST, 4 hours 26 minutes earlier.

Area forecast discussion, Feb 10, 3:20 AM PST, 4 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
320 AM PST FRI FEB 10 2006

.SYNOPSIS...HIGH PRESSURE ALOFT COMBINED WITH STRONG OFFSHORE FLOW
WILL RESULT IN DRY WEATHER THROUGH TONIGHT. THE FOOTHILLS WILL BE
WINDY INTO THIS EVENING. A SERIES OF WEAK WEATHER SYSTEMS MAY BRING
A LITTLE RAIN TO THE PARTS OF THE AREA SUNDAY AND EARLY NEXT WEEK.

&&

.SHORT TERM...RATHER STRONG EASTERLY GRADIENTS KICKING IN AND THE
WIND IN THE USUAL EAST FLOW AREAS IS KICKING UP. FOOTHILL LOCATIONS
EXPOSED TO GAPS IN THE CASCADES HAVE SUSTAINED WINDS OF 20 TO 30 MPH
AS WELL AS THE FRAZIER VALLEY OUTFLOW REGION. THESE WINDS WILL
CONTINUE THROUGH THE DAY AND BEGIN TO RELAX TONIGHT. CENTRAL AND FAR
NORTH COAST ALSO FEELING SOME PRETTY STRONG OFFSHORE
WINDS...GENERALLY IN THE 15 TO 25 MPH RANGE. THIS STRONG EASTERLY
FLOW COMBINED WITH SUNNY SKIES WILL KICK UP TEMPS A GOOD
AMOUNT...WITH MOST LOCATIONS IN THE 55 TO 60 DEGREE RANGE AND A FEW
FAVORED INTERIOR LOCATIONS GETTING ABOVE 60.

FOR SAT...VERY WEAK FRONT CRAWLING INTO THE WESTERN PART OF THE AREA
BRINGING WITH IT A VERY LOW CHANCE OF LIGHT RAIN. MOSTLY A DRY FRONT
BUT CAN NOT SAY SOMEBODY ALONG THE COAST WONT SEE A BIT OF LIGHT
RAIN. THIS FRONT MOVES FURTHER INLAND SAT NIGHT...WITH EVEN LESS OF
A CHANCE FOR DROPPING ANY RAIN.

BY THE TIME WE GET INTO SUNDAY AND SUNDAY NIGHT...A SOMEWHAT
STRONGER FRONT WILL OOZE ACROSS THE REGION FOR A SLIGHTLY BETTER
CHANCE OF LIGHT RAIN. STILL IN THE LOW CHANCE CATEGORY THOUGH.
CERNIGLIA

.LONG TERM...FROM MONDAY ONWARD THE MODELS ARE BEGINNING TO COME
AROUND TO A SOLUTION WHERE THE FLOW ALOFT BECOMES NWLY OVER THE
REGION WITH A COLDER AND UNSTABLE AIR MASS SETTLING IN. IF THIS WERE
TO COME ABOUT IT WOULD BRING AN END TO THE MILD TEMPS...HOWEVER THE
PRECIP THREAT IS UP IN THE AIR...ALTHOUGH IN A NW FLOW ANY PRECIP
THAT DOES OCCUR IS GENERALLY LIGHT. MODELS ARE STRUGGLING AT BEST
FOR CONTINUITY WITH THE VARIOUS WAVES IN THE FLOW SO BEST APPROACH
IS A WAIT AND SEE TYPE. SO....I WILL WAIT AND SEE AND TWEAK OVER
LATER SHIFTS. CERNIGLIA

&&

.AVIATION...DRY OFFSHORE FLOW CONTINUES TODAY.  VFR CONDS
PREVAILING.  NO FOG EXPECTED. WIND AT KSEA WILL BE NE 08-15 KT
TODAY. DTM

&&

.WATCHES/WARNINGS/ADVISORIES...
.STORM WARNING WEST ENTRANCE STRAIT.
.SMALL CRAFT ADVISORY COAST...CENTRAL STRAIT...EAST ENTRANCE STRAIT
...NORTHERN INLAND WATERS...PUGET SOUND AND HOOD CANAL.

WEATHER.GOV/SEATTLE

In the hours before

Local storm report, Feb 10, 7:05 AM PST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
705 AM PST FRI FEB 10 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0703 AM     NON-TSTM WND GST 4 WNW ENUMCLAW          47.23N 122.06W
02/10/2006  M60 MPH          KING               WA   TRAINED SPOTTER

            SUSTAINED 30 MPH WITH GUSTS TO 60 MPH.

&&

GS
Local storm report, Feb 10, 7:43 AM PST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
743 AM PST FRI FEB 10 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0740 AM     NON-TSTM WND GST 1 S SNOQUALMIE          47.51N 121.82W
02/10/2006  M61 MPH          KING               WA   PUBLIC

            SPOTTER KING 110 - AT ABOUT 715 AM - SUSTAINED EAST WIND
            32 MPH WITH PEAK WIND OF 61 MPH.

&&

BUEHNER

Nearby

High Wind Warnings in Washington, 2006Every high wind warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.